Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 69, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2022, 10:13 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 10:13 PM MST (05:13 UTC)
- Expired
- Aug 9, 2022, 12:15 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 78 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WGUS55 KTWC 090513
FFWTWC
AZC021-090715-
/O.NEW.KTWC.FF.W.0069.220809T0513Z-220809T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1013 PM MST Mon Aug 8 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Pinal County in southeastern Arizona...
* Until 1215 AM MST.
* At 1013 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways and streets.
* Some locations that will experience flash flooding include...
San Manuel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3255 11069 3272 11070 3264 11048 3252 11052
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH1 follow-up statement
036 WGUS75 KTWC 090711 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 1211 AM MST Tue Aug 9 2022 AZC021-090721- /O.EXP.KTWC.FF.W.0069.000000T0000Z-220809T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pinal AZ- 1211 AM MST Tue Aug 9 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM MST EARLY THIS MORNING FOR SOUTHEASTERN PINAL COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3255 11069 3272 11070 3264 11048 3252 11052 $$ RAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:51 PM MST, 8 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 1:51 PM MST, 8 hours 22 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 151 PM MST Mon Aug 8 2022 .SYNOPSIS...A favorable flow pattern for daily thunderstorms will persist through the week as the upper high remains centered near the Four Corners region. Daytime temperature will remain near seasonable readings. && .DISCUSSION...Radar is showing isolated thunderstorms over a few of the Sky Islands and western Pima County. A small inverted trough is moving through central Arizona kicking off storms along the southern AZ/CA border. High pressure is centered near the Four Corners. The day is starting off similar to what hi-res models predicted with storms forming first over the mountains. Expect this activity to continue with storms eventually moving into the lower deserts along outflow boundaries. The main threats will be strong outflow winds and heavy rainfall. Blowing dust in Pinal County could also be an issue if an outflow moves through. There may be some lingering showers during the overnight hours. Tomorrow is starting to look a little more active than today. Ample moisture will be in place with PWAT values ranging from 1.2 to 1.8 inches. Skies should be mostly clear by mid-morning which should let solar heating destabilize the atmosphere. Models are also hinting at slightly enhanced 500 mb winds with 0 to 6 km wind shear values in the 15-25 kts range. This is just enough shear to get longer lived storms with stronger updrafts. Because of this some storms tomorrow could be severe with strong winds and hail a possibility. Enhanced rainfall rates will also be a threat leading to a threat for flash flooding as well. Expect storms to initiate east of Tucson with coverage increasing westward along outflows through the afternoon and evening. For the rest of the week the high slowly meanders westward into eastern Colorado and the southern Great Plains. This keeps Arizona in favorable southeast flow leading to continued daily storm activity. Soil moisture content is high for most of the area, so flash flooding will continue to be a concern. Deterministic models show a couple weak troughs moving around the southern periphery of the high, which could lead to some nighttime convection or enhanced daytime storms depending on when they move through. Temperatures over the next 7 days will continue to be around normal. && .AVIATION...Valid through 10/00Z. Expect SCT-BKN clouds at 7k-10k ft AGL, with the clouds slowing diminishing aft 09/06Z. SCTD SHRA/TSRA primarily between 08/18Z and 09/05Z then again Tuesday afternoon. CIGS may briefly lower to 4k-6k ft AGL with the TSRA, along with mountain obscurations and wind gusts to 40+ kts. Otherwise, SFC wind will generally be less than 12 kts, favoring a NWLY/NLY direction during the afternoon hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An active monsoon period is expected to continue through the coming week, with daily rounds of scattered showers and thunderstorms. The typical threats of strong gusty winds and heavy rainfall remain, as well as the potential for precipitation outside the normal afternoon/evening cycles. Wind trends are otherwise light following a diurnal pattern. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 8, 5:26 PM MST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Tucson AZ
526 PM MST Mon Aug 8 2022
AZZ507-508-513-090115-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
526 PM MST Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Cochise
County through 615 PM MST...
At 526 PM MST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Tombstone, or 12 miles north of Bisbee, moving
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tombstone.
This includes the following highways...
Route 80 between mile markers 319 and 333.
Route 90 between mile markers 335 and 336.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3157 10985 3150 11002 3166 11017 3176 10994
TIME...MOT...LOC 0026Z 149DEG 9KT 3158 10998
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AWHSpecial weather statement, Aug 8, 7:55 PM MST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tucson AZ
755 PM MST Mon Aug 8 2022
AZZ507>509-511-090345-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-Upper
San Pedro River Valley including Sierra Vista/Benson-Eastern Cochise
County Below 5000 Feet including Douglas/Willcox-Galiuro and Pinaleno
Mountains including Mount Graham-
755 PM MST Mon Aug 8 2022
...A strong thunderstorm will impact portions of south central Graham
and northwestern Cochise Counties through 845 PM MST...
At 755 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Willcox, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Muleshoe Ranch Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3246 10986 3217 11006 3224 11032 3263 11006
TIME...MOT...LOC 0255Z 106DEG 5KT 3238 11004
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRGSpecial weather statement, Aug 8, 8:21 PM MST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tucson AZ
821 PM MST Mon Aug 8 2022
AZZ507-508-513-090400-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
821 PM MST Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern Cochise
County through 900 PM MST...
At 821 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles east of Tombstone, or 21 miles north of Bisbee, moving
northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tombstone, Pearce-Sunsites, Fairbank and Charleston.
This includes the following highways...
Route 80 between mile markers 311 and 330.
Route 82 between mile markers 60 and 67.
Route 90 between mile markers 332 and 335.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3173 10980 3151 11005 3169 11026 3198 10988
TIME...MOT...LOC 0321Z 155DEG 14KT 3173 10993
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRGSpecial weather statement, Aug 8, 9:39 PM MST, 34 minutes before
Special Weather Statement
National Weather Service Tucson AZ
939 PM MST Mon Aug 8 2022
AZZ504-507-514-090530-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
939 PM MST Mon Aug 8 2022
...A strong thunderstorm will impact portions of east central Pima
County through 1030 PM MST...
At 939 PM MST, Doppler radar was tracking a strong thunderstorm near
Vail, or 17 miles southeast of Davis-Monthan Air Force Base, moving
northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Tanque Verde, Vail, Saguaro
National Park East and Rita Ranch.
This includes the following highways...
Interstate 10 between mile markers 264 and 283.
Route 83 between mile markers 57 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3207 11053 3198 11069 3217 11094 3233 11057
TIME...MOT...LOC 0439Z 150DEG 9KT 3202 11063
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KRGSpecial weather statement, Aug 8, 9:49 PM MST, 24 minutes before
Special Weather Statement
National Weather Service Tucson AZ
949 PM MST Mon Aug 8 2022
AZZ504-506-507-511-514-090530-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-Galiuro and Pinaleno Mountains including Mount
Graham-
949 PM MST Mon Aug 8 2022
...A strong thunderstorm will impact portions of northeastern Pima,
southwestern Graham, northwestern Cochise and southeastern Pinal
Counties through 1030 PM MST...
At 948 PM MST, Doppler radar was tracking a strong thunderstorm near
San Manuel, or 9 miles south of Mammoth, moving west at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oracle, Mammoth, San Manuel, Mount Lemmon/Summerhaven, Catalina
Foothills, Campo Bonito and Redington.
This includes Route 77 between mile markers 102 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3267 11039 3233 11047 3233 11087 3284 11073
TIME...MOT...LOC 0448Z 102DEG 27KT 3260 11059
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRGThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:26 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Aug 8, 5:53 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 52 min |
| Aug 8, 6:04 PM MST | Areal Flood Advisory | TWC | Cochise | 116 min |
| Aug 8, 6:10 PM MST | Areal Flood Advisory | TWC | Cochise | 4 hr |
| Aug 8, 6:35 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 8, 6:41 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Aug 8, 7:22 PM MST | Areal Flood Advisory | TWC | Cochise | 78 min |
| Aug 8, 7:55 PM MST | Special Weather Statement | TWC | 50 min | |
| Aug 8, 8:21 PM MST | Special Weather Statement | TWC | Cochise | 39 min |
| Aug 8, 9:39 PM MST | Special Weather Statement | TWC | 51 min | |
| Aug 8, 9:46 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 8, 9:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 8, 9:52 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 38 min |
| Aug 8, 10:22 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Aug 8, 10:30 PM MST | Areal Flood Warning | TWC | Pima | 3 hr |
| Aug 8, 10:58 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 9, 9:59 AM MST | Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 18 hr |
| Aug 9, 12:58 PM MST | Special Weather Statement | TWC | Pima | 47 min |
| Aug 9, 1:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 9, 1:07 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 9, 1:32 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 9, 1:51 PM MST | Flash Flood Warning | TWC | Santa Cruz | 92 min |
| Aug 9, 1:52 PM MST | Special Weather Statement | TWC | Santa Cruz | 23 min |
| Aug 9, 1:56 PM MST | Special Weather Statement | TWC | Santa Cruz | 49 min |
| Aug 9, 2:26 PM MST | Special Weather Statement | TWC | Pima | 34 min |
| Aug 9, 2:30 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 9, 2:57 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 9, 3:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 9, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 42 min |
| Aug 9, 3:45 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 9, 4:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.